The Annals of Mathematical Statistics
- Ann. Math. Statist.
- Volume 40, Number 3 (1969), 970-978.
Conditional Probability on $\Sigma$-Complete Boolean Algebras
Probability as measure on a Boolean algebra was presented by Kappos , but a treatment of conditional probability relative to a subalgebra is missing. The Stone space of a $\sigma$-complete Boolean algebra (see , p. 24) enables one to apply the concepts of conditional probability for a $\sigma$-algebra of subsets of some space (see , pp. 15-28), but the problem deserves closer attention. In this note we consider conditional probability with respect to a $\sigma$-subfield of the $\sigma$-field generated by the open-closed subsets of the Stone space of a Boolean $\sigma$-algebra. We show that there is always a regular conditional probability (see , p. 80) relative to a full $\sigma$-subalgebra of Baire sets. With a modified definition of probability on a Boolean algebra a treatment of conditional probability is possible without reference to the Stone space. For this a generalized integral is defined and the theory of integration is begun for it. A definition of conditional probability on a $\sigma$-complete Boolean algebra is given for which there is no regularity condition. We conclude the discussion with a study of the relationship of this theory with the conventional theory.
Ann. Math. Statist., Volume 40, Number 3 (1969), 970-978.
First available in Project Euclid: 27 April 2007
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Boes, Ardel J. Conditional Probability on $\Sigma$-Complete Boolean Algebras. Ann. Math. Statist. 40 (1969), no. 3, 970--978. doi:10.1214/aoms/1177697601. https://projecteuclid.org/euclid.aoms/1177697601